diabetestalk.net

Metformin Makes Me Sad

Share on facebook

The Emotional Side Of Diabetes

Dealing with diabetes puts a lot of attention on blood glucose monitoring and insulin and medications—and those are important, of course. But there is an emotional side to diabetes and effects on your mental health that should be addressed, too. Diabetes interrupts your workday when you have to check your blood glucose. Diabetes means you can't just grab food whenever you want—you have to plan for it. Diabetes prolongs getting ready in the morning as you wash and inspect your feet. Diabetes frustrates you when your taste buds cry out for a pastry instead of an apple. Diabetes makes you worry about your future. All of the time, effort, money, and stress interrupts your emotional stability and introduces emotional complications—and it's okay to be frustrated or overwhelmed or scared. Diabetes and "Being in Control" Let's face it: most of us like being in control, and we don't like feeling that anything is out of our control. When it comes to diabetes, you can feel simultaneously in control and out of control. Out of control: Because of how diabetes affects your body, it is possible to feel that nothing is in your control anymore. You can't eat what you want when you want. You h Continue reading >>

Share on facebook

Popular Questions

  1. Arlene Preddie

    I'm going to need a bigger box there is too much @!#$! Sorry I went back on metformin today for the first time in weeks and I'm feeling a little irritable.
    I hope the link to the google search below works. If not simply google mood swings and metformin and you'll soon discover that the crap causes mood swings. In my case it was severe irritability. As I just indicated in another post...
    The drug seems to cause mood swings in some people. I stopped taking it a few weeks ago to see if the edema in my feet would lessen and over the last few weeks I've noticed that I've suddenly become happier. I'm literally little miss sunshine all of a sudden and I no longer feel irritable all the time. I couldn't put my finger on why I suddenly had a new lease on life and then it dawned on me (see blog posts) the only thing I changed was metformin. Its seems to be a common side effect if for a lot of people (google it) but it is not listed as a side effect by the drug company (at least I don't think so). Glucosmart purportedly has the same effect as metformin maybe give that a try. I've just started on it but if it doesn't work I will continue dieting, exercise, and live with the fat. Sorry, I have this thing about being in complete control of my faculties. How dare they!
    http://www.soulcyste...gs-On-Metformin
    https://www.google.c...iw=1438&bih=615

  2. Matsuhez

    I completely agree. I've been on metformin for months and it still makes me feel sick almost every day. Which also makes me irritable - I have low energy and loads of side effects. I'm just hoping it's making a huge effect on my body!

  3. ebonyglare

    Metformin doesn't give me mood swings, but I don't think it did anything. When I stopped taking it, my periods started to become regular. A 57 day cycle, a 47 day cycle, and a 30 day cycle! I did find that I had symptoms of serious insulin resistance in the week before my period (acanthosis nigricans), but it resolves on its own after a week or so. I think the drop in progesterone is what causes my blood sugar to go wonky.
    Metformin isn't the miracle drug for everybody and in spite of reasonably healthy eating, I have not been blessed with the side effect of effortless weightloss. :|
    I will look up glucosmart and ask about trying it.
    Thanks for this post! I always feel bad when I think bad thoughts about metformin since everybody raves about it.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes